Ask a doctor

Puffy Eyes and Wrinkles After Botox Under Eyes

I recently had Botox injected on the sides of my nose, which caused SERIOUS wrinkling under my eyes when I smiled. I looked 20 years older. I went back and they put a small amount under my eyes. My eyes are now puffy and it looks like I haven't slept in days, plus I still have wrinkles when I smile going up the sides of my eyelids. Do I just wait it out or can this be helped?

Doctor Answers (5)

Options for puffiness after botox

+2

I must first point out that without seeing you I can only give general advice. Since Botox works by relaxing muscles, when it is used for crow's feet the muscle around the outer portion of the eye area doesn't contract, which is how the wrinkles are diminished. However, you still have the other muscles that move skin upward when you smile, so this is what causes the wrinkles below the eye. Botox under the eye will relax the muscle in that area so the bulge may just be related to that. At some point you may benefit from a skin tightening procedure such as a laser or chemical peel, or perhaps a cheeklift with some of the extra eyelid skin removed. Either way, the Botox effect is temporary.

Seattle Plastic Surgeon
4.5 out of 5 stars 21 reviews

Puffy lower eyelids

+1

It is tough to say what your problem is without pictures.  Swelling from an injection may take a day or two to dissipate.  Prolonged swelling is uncommon.  See your doctor.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

Wait it out!

+1

The wrinkling and puffiness is due to the flaccid paralysis of the obicularis muscle. This is the muscle that circles the eye and closes it. When skin tone is not excellent or there is a minor amount of extra skin paralyzing the muscle can actually make things worse.

The wrinkles on the sides of the eye are because part of the muscle is paralyzed and the rest has to work harder. Don't Botox these wrinkles!. You might end up not being able to close your eyes at all.

Just wait it out and consider another treatment next time.

Fairfax Plastic Surgeon
5.0 out of 5 stars 13 reviews

Wait it out and/or get a 2nd opinion

+1

It's always difficult to comment on a situation without seeing the patient, but I would be inclined to wait out your current situation. I'm a bit suprised that you are disappointed with the result and puffiness under the eyes, other than from minor swelling related to the actual injection is hard to relate to the Botox itself. Perhaps you could get a 2nd opinion from someone else in your area?

I personally get Botox injections, and have performed the procedure thousands of times without any of the side effects you described.

Manhattan Plastic Surgeon
5.0 out of 5 stars 13 reviews

Time will Heal

+1

I suspect that the so-called wolf lines were being treated and some of the Botox inadvertantly migrated to this area. As one of my colleagues so picturesquely described it, Botox is like dropping a blot of ink. One can not always predict where it will go.

I would not recommend any more procedures at this point since the effect of Botox will wear off in about three months. You might try one of the under eye creams that might tighten this area. My favorite is Teamine Eye Complex but you might also try Definity by Oil of Olay or Skinceuticals C E with ferulic.

Be patient.

Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...